I am new to the forum but have learned so much today.... maybe there is hope afterall. My main question is: what are common problems people have with bi-est troche? Wondering if mine are common....
A little history: I had a TAH almost ten years ago and suffered through 8 years of a doctor who wouldn't listen... had me on vivelle patch which I wasn't absorbing, but he wouldn't test levels for all those years. Finally went to an endo-gynecologist who said I needed testosterone to bring down my sex-hormone binding globulin so I could absorb the estrogen in my patch. I began using androgel. The brain fog cleared, the pelvic pain went away, but I still had many symptoms including depression, bloating, weight gain, not able to sleep, hair loss, etc... and also began growing hair in all kinds of interesting places that I never had before.
Then consulted a compounding pharmacist who recommended switching to bi-est troche, progesterone cream and testosterone cream. I started with progesterone cream first (while continuing the vivelle and androgel).... the first month I would get a panic attack and chest pain (more like weight on my chest -never had anything like that before) within minutes of using it... it really freaked me out. After several weeks that isn't nearly as extreme as it was at first.
I took the plunge a month ago and switched from the vivelle to the bi-est troche, continuing with the progesterone cream and adding testosterone cream instead of the gel. My problem is I think I am spiking with the estrogen just after taking it and it doesn't last 24 hours. I was taking 250 mg.... and I was shaking all day like a caffeine high.... I have arrythmia problems anyway that I am convinced are hormone related.... this really exaserbated them. I cut it in half, which has been better. I have tried taking half in the am and half in the pm but still having hot flashes, mood swings, and panic attacks. I have gotten where I cann't tolerate stress of any kind... I have had to quit my job and am bagging out on all my volunteer positions.
Example: woke this morning feeling aggitated (someone said "caged squirrel... that sounds about right) weeping uncontrollably with no known trigger. Within 10 minutes of taking troche, crying was gone, aggitation was gone, but replaced with sadness and lethargy... total loss of energy and motivation to even get up and move around the house... I read somewhere that bi-est has the estrogen "of pregnancy" in it, along with the estradiol, and that some people don't do well on this... maybe that is my problem? With juggling so many different hormones, how in the world to sort out which symtoms are caused by what....
I have come to realize I am extremely sensitive to hormone fluctuations and I've given up on getting it all straight... everyone wants me to take anti-depressants, but I KNOW that it is hormonal. I did give in and take Paxil once for a week... thought I was going to DIE. I am afraid to take more than the OTC dose of progesterone because I'm afraid of the panic attacks getting worse. I've given up on finding a doctor that knows anything about this. I just want ME back.... I hardly remember who she was, and my husband and teenage kids are convinced Mom belongs in the looney bin. Can anyone help?
I am so sorry that you are having such difficult time. I had tried Biest Sublingual too and I did not do well; I got a terrrible migraine headache after just 1 dose and tried again few times later and always the same result....major head banger. My impression is that it dumped all its estrogen at once and I had a surge and got the migraine. I find that with the Vivelle, I apparently obtain a steady, consistent dose and no fluctuations. So, I prefer to "stick" with Vivelle.
Others will be along to give you more help, I'm sure.
Are you sure you were on 250mg? I think that is a very high dose for sublingual. It may take some time for your body to adjust to the new regime. If you feel like you're getting a high in the beginning and than you run out by the end of the day, I think splitting your dose is a good idea.
I did use the sublinguals for awhile and it's very important to be sure you let them dissolve. I had an urge to want to chew them or swallow.
Another thought I had is that perhaps you may want to start from scratch. Try and get your estrogen stabalized and than gradually add in the progesterone and testosterone if you need it.
Do give your doctor and pharmacist a call and discuss what's going on with them. I don't think that I would've made it without the help of my pharmacist.
Thanks for all the input. I did type the wrong dosage Kim, its 2.5 mg, not 250! It just FELT like 250 to me I guess. I have increased the progesterone and feel a bit better. I think I was estrogen dominant until I started using the progesterone, but sometimes the same symptoms can mean too much or too little of things so it gets confusing.
I had been having my worst week yet when I wrote yesterday.... feeling really horrible. After a few hours of searching the posts I realized I might not be putting the progesterone in the right place! For the last week I'd been putting it on my rear (seemed like plenty of fat tissue!) which is also where I had worn my Vivelle patches before. I didn't realize til reading posts that it needed to be thin skin! My rear is not thin.... in fact my hips have alot of scar tissue from rapid expansion during pregnancies. Last night and this morning I put it on my wrists and underarms..... I've had a really good day so far! Its just scary that a little imbalance can send you plunging into such mental and emotional quicksand. I'm still thinking of giving the bi-est cream a try to even out the delivery.
I really appreciate the input on troches... you don't get much results when you do internet searches on NHRT and troche.
QueenAnne responded to my post on the Georgia forum and we actually spoke by phone today... it was so great to talk to someone who UNDERSTOOD! We are planning to have lunch next week as we are actually involved in alot of the same community events. This forum is a true blessing..... thank you, thank you, thank you Kathy for starting and maintaining it.
Ohh....yeah! progesterone won't do you any good on a fatty area of your body. That means your estrogen was dumping in troche...and unopposed without progesterone to balance it. For me, when I'm feeling aggitated, my estrogen doesn't have enough progesterone. LOL
Hang in there....and be sure and use your greatest resource: your compounding pharmacist. They are a great help for questions about dosages, applications and such. When I was early in my days of understanding my own hormone needs, I spent lots of time on the phone and in person with the pharmacist who then called the doctor for an "okay" to the changes.
Kathy... your comment brings up another question. Should I not put the progesterone cream on 'tender" fatty areas such as the belly or inner thighs?
I do talk to the pharmacist quite often... he knows more than all the doctors I've seen put together and we are blessed to have a compounding pharmacist about 20 min. away. But he is the one who told me to put it on my inner thighs (said it would help reverse the effects of having applied the testosterone gel there, which caused growth of dark hair where there had never been hair before... that was totally gross! He also recommended putting it on my belly and said it would help the keloids from all the abdominal surgeries.... but my thought was that it wouldn't absorb well through scar tissue? Can you give me a list of all the acceptable places? (just want to clarify also after re-reading my last post, when I said underarm before, I meant the stuff that hangs down under your upper arms, not armpits
I think thighs are a good place and everywhere the pharmacists suggested.
When I was using creams...I even put some on the inside of my arms, wrists, elbow crease for some fast progesteorne action and the rest on my inner thighs.
I'm now using estriol cream as my only estrogen (going to add back some estradiol though soon...) and I apply it vaginally and to the outer edges. It seems to work best there for me since the rest of my skin isn't a good place for transdermal delivery.